Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 4197  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed7674    
    Printed260    
    Emailed17    
    PDF Downloaded239    
    Comments [Add]    
    Cited by others 5    

Recommend this journal


 

 CASE REPORT
Year : 2006  |  Volume : 52  |  Issue : 3  |  Page : 207-209

Mania associated with interferon α2b treatment


Department of Psychiatry, Christian Medical College, Vellore - 632 002, Tamil Nadu, India

Correspondence Address:
K K Basanth
Department of Psychiatry, Christian Medical College, Vellore - 632 002, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 16855324

Rights and PermissionsRights and Permissions

Neuropsychiatric side effects are common with Interferon α 2b. Psychosis and depression have been reported. Several cases of mania have been reported but only few have been associated with treatment for hepatitis B. We report a case of mania with psychotic symptoms in a 21-year-old female diagnosed to have hepatitis-B infection, who was receiving interferon. The report supports the view that dose reductions or pauses during interferon treatment can cause mania. Family history of mood disorder could be a risk factor. Atypical presentations are common in interferon-induced mania. Mania induced by interferon responds well to antimanic drugs. Since the use of interferon is increasing in developing countries, the need for awareness of side effects and management issues are important and these are highlighted.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow